Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Can regular mastrubation lead to poor semen quality?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5921 Questions
HI Doctor
Posted Mon, 3 Feb 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 8 minutes later
Brief Answer: Hi there! Detailed Answer: Hi. I am Dr. Kakkar. I am a dermatologist and Venereologist. I am here to help you for any queries related to skin and STDs. take care regards
Above answer was peer-reviewed by
Follow-up: Can regular mastrubation lead to poor semen quality? 6 minutes later
I am 25 years old and sexually active i don't have any erection problem.My concern is my semen has become watery now I am masturbating from 15 years of age till date.I am very tensed but don't want to go for sperm count test right now. i want to know how can i improve the semen quality as it was before and will this really effects fertility? Please let me know methods,medications,supplements which can increase my semen quality to thick liquid as it was before. Please help me. I have Skin problem like my skin is very dry and even get callus formation on hand hand feet. On My feet callus formation is very hard and painful. i went for a surgery in Apollo hospital in Hyderabad but it did not help I have again got the callus Formation and its pains. Please help me in this also. God Bless you!!
Answered by Dr. Kakkar S. 32 minutes later
Brief Answer: Nothing to worry about Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX I can understand your concern but i must tell you that masturbation has no effect at all on semen quality (Semen quality is a measure of the ability of semen to accomplish fertilization). So your previous activities would have no bearing on your current situation. However, regular masturbation does lower sperm count because the entire process of spermatogenesis takes 74 days, therefore with regular masturbation you will be releasing sperms regularly in the ejaculate and because of this sperm count can decrease but this is reversible and once you stop masturbating your sperm count will recover. Semen can change in consistency, volume and color on a day to day basis and in no way indicates what your sperm count is, or how fertile you are. If you are dehydrated, the reduced water content of your semen can also make it more jelly-like in texture. The consistency is down to two enzymes. The first, produced in the seminal vesicles, decides how thick it will be. The second (PSA) comes from the prostate gland and is designed to turn the semen into a runny liquid a few minutes after ejaculation. Variations in the amounts of these two enzymes present in your semen will decide how runny it is. You have nothing to worry about. take care regards
Above answer was peer-reviewed by
Follow-up: Can regular mastrubation lead to poor semen quality? 16 minutes later
Thanks Doctor I am little bit relaxed now.I will be married soon so can you tell me the food,medicine or supplement to Imorove it as soon as possible so that i will be very confident at the time of marriage.And i have one more problem of Dry skin and have callus formation on hands and feet i ha a surgery at Apollo to remove the painful callus but its again appeared. I follow are the guidelines of doctor to wear comfortable shoes but no help and even i use salicylic acid on feet. and even i see red itchy formations on my skin which come a and go during dry season. Can you tell me how can i keep my skin healthy and remove Callus.God Bless you.
Answered by Dr. Kakkar S. 7 hours later
Brief Answer: Healthy diet, Keratolytics+consider callus removal Detailed Answer: Hi. I would advice that you take a good healthy wholesome diet (nothing specific is required) and try to keep yourself involved in other activities like Studies, Exercise, Walk/Jogging or any other hobbies to get rid of the habbit of masturbation OR you can consult a psychiatrist for behaviorial therapy. For callus i advice my patients to apply salicylic acid+lactic acid lotion once daily at night for 4-12 weeks or a little longer depending on the callus. If it is not enough it can be removed with either cautery OR Cryosrgery. It is important to address the reason for occurence of callus like constant pressure from tight shoewear, bad posture etc otherwise they can recur. For red itchy spots I would keep a possibility of Physical Urticaria/Hives OR Cholinergic Urticaria. Urticaria OR hives can occur due to various causes like(to name a few): -Infections(bacterial , viral, fungal) -Drugs -Certain foods and food additives/preservatives Physical Urticaria: Cold temperature, Heat, Pressure(Prolonged Standing, Sitting), Dermaographism etc. -Cholinergic Urticaria: in response to strong emotions, exercise, spicy food etc -Autoimmune disorders like SLE, RA etc. -A few cases have no underlying cause and are known as idiopathic urticaria. I would advice you to get few basic lab tests like Hemogram, stool for ova/cyst, Urine routine, Chest Xray. An oral antihistamine like Fexofenadine OR Loratadine once or twice daily for a week would be suitable. They are non-sedating and wont affect your alertness level. A topical soothing lotion like calamine would help you symptomatically. take care regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor